MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS RF WIRE; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. VERSACROSS RF WIRE; CATHETER, SEPTOSTOMY
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a transseptal puncture procedure, a versacross rf wire was selected for use.The physician tried to insert the versacross rf wire directly through the non-boston scientific syringe needle causing bending of the wire tip.Thus, the device was replaced, and the issue was resolved.Procedure was completed successfully.No patient complications were reported.The device is still on hospital facilities and the product will not return for analysis.It has been further mentioned that when the versacross rf wire was inserted directly into the non-boston scientific needle utilized for femoral access, it became stuck just after the tip of the non-boston scientific needle.The physician attempted to pull it out, but was unable to do so and therefore removed the versacross rf wire and needle altogether.Outside the patient's body, the physician was able to retract the versacross rf wire from the needle, and that's when the kink was noted.No other issues were noted.
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.

Brand Name
VERSACROSS RF WIRE
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key19226449
Report Number2124215-2024-26594
Device Sequence Number20906544
Product Code DXF
UDI-Device Identifier00685447003311
UDI-Public00685447003311
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/15/2024
Initial Report FDA Received Date05/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown